Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Distribution functions and the Riemann zeta function


Authors: Børge Jessen and Aurel Wintner
Journal: Trans. Amer. Math. Soc. 38 (1935), 48-88
MSC: Primary 11M06; Secondary 11K65
DOI: https://doi.org/10.1090/S0002-9947-1935-1501802-5
MathSciNet review: 1501802
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

    A. S. Besicovitch, Almost Periodic Functions. Cambridge, 1932.
  • S. Bochner, Monotone Funktionen, Stieltjessche Integrale und harmonische Analyse, Math. Ann. 108 (1933), no. 1, 378–410 (German). MR 1512856, DOI https://doi.org/10.1007/BF01452844
  • S. Bochner and B. Jessen, Distribution functions and positive-definite functions, Ann. of Math. (2) 35 (1934), no. 2, 252–257. MR 1503160, DOI https://doi.org/10.2307/1968430
  • H. Bohr, Om de Värdier den Riemann’ske Funktion $\zeta (\sigma + it)$ antager $i$ Halvplanen $\sigma > 1$. Proceedings of the Second Congress of Scandinavian Mathematicians, Copenhagen, 1911, pp. 113-121. ---Über das Verhalten von $\zeta (s)$ in der Halbebene $\sigma > 1$. Göttinger Nachrichten, 1911, pp. 409-428.
  • Harald Bohr, Lösung des absoluten Konvergenzproblems einer allgemeinen Klasse Dirichletscher Reihen, Acta Math. 36 (1913), no. 1, 197–240 (German). MR 1555087, DOI https://doi.org/10.1007/BF02422381
  • ---Om Addition af uendelig mange konvekse Kurver. Danske Videnskabernes Selskab, Forhandlinger, 1913, pp. 325-366. ---Sur la fonction $\zeta (s)$ dans le demi-plan $\sigma > 1$. Comptes Rendus, vol. 154 (1912), pp. 1078-1081. ---Über die Funktion $\zeta ’(s)/\zeta (s)$. Journal für Mathematik, vol. 141 (1912), pp. 217-234. ---Über die Bedeutung der Potenzreihen unendlich vieler Variablen in der Theorie der Dirichletschen Reihen $\Sigma {{a_n}/{n^s}}$. Göttinger Nachrichten, 1913, pp. 441-488. ---Sur la fonction $\zeta (s)$ de Riemann. Comptes Rendus, vol. 158 (1914), pp. 1986-1988. ---Zur Theorie der Riemannschen Zetafunktion im kritischen Streifen. Acta Mathematica, vol. 40 (1915), pp. 67-100.
  • Harald Bohr, Zur Theorie der allgemeinen Dirichletschen Reihen, Math. Ann. 79 (1918), no. 1-2, 136–156 (German). MR 1511916, DOI https://doi.org/10.1007/BF01457178
  • ---Über diophantische Approximationen und ihre Anwendungen auf Dirichletsche Reihen, besonders auf die Riemannscke Zetafunktion. Proceedings of the Fifth Congress of Scandinavian Mathematicians, Helsingfors, 1922, pp. 131-154. ---Om Addition af konvekse Kurver med givne Sandsynlighedsfordelinger. Matematisk Tidsskrift B, 1923, pp. 10-15. ---Zur Theorie der fastperiodischen Funktionen I. Acta Mathematica, vol. 45 (1924), pp. 29-127. ---Kleinere Beiträge zur Theorie der fastperiodischen Funktionen II. Danske Videnskabernes Selskab, Mathematisk-Fysiske Meddelelser, vol. 10, No. 6 (1930), pp. 12-17. H. Bohr and R. Courant, Neue Anwendungen der Theorie der diophantischen Approximationen auf die Riemannsche Zetafunktion. Journal für Mathematik, vol. 144 (1914), pp. 249-274. H. Bohr and B. Jessen, Om Sandsynlighedsfordelinger ved Addition af konvekse Kurver. Danske Videnskabernes Selskab, Skrifter, (8), vol. 12, No. 3 (1929).
  • Harald Bohr and Börge Jessen, Über die Werteverteilung der Riemannschen Zetafunktion, Acta Math. 54 (1930), no. 1, 1–35 (German). MR 1555301, DOI https://doi.org/10.1007/BF02547516
  • ---Mean-value theorems for the Riemann zeta-function. Quarterly Journal of Mathematics, vol. 5 (1934), pp. 43-47. T. Carleman, Sur les équations intégrales singulières à noyau reél et symétrique. Uppsala, 1923. J. Favard, Sur la répartition des points où une fonction presque-périodique prend une valeur donnée. Comptes Rendus, vol. 194 (1932), pp. 1714-1716. ---Leçons sur les Fonctions Presque-Périodiques. Paris, 1933.
  • M. Fréchet and J. Shohat, A proof of the generalized second-limit theorem in the theory of probability, Trans. Amer. Math. Soc. 33 (1931), no. 2, 533–543. MR 1501604, DOI https://doi.org/10.1090/S0002-9947-1931-1501604-6
  • E. K. Haviland, On the Addition of Convex Curves in Bohr’s Theory of Dirichlet Series, Amer. J. Math. 55 (1933), no. 1-4, 332–334. MR 1506968, DOI https://doi.org/10.2307/2371134
  • ---On statistical methods in the theory of almost periodic functions. Proceedings of the National Academy of Sciences, vol. 19 (1933), pp. 549-555. ---On distribution functions and their Laplace-Fourier transforms. Proceedings of the National Academy of Sciences, vol. 20 (1934), pp. 50-57.
  • E. K. Haviland, On the Theory of Absolutely Additive Distribution Functions, Amer. J. Math. 56 (1934), no. 1-4, 625–658. MR 1507048, DOI https://doi.org/10.2307/2370960
  • E. Hille and J. D. Tamarkin, Remarks on a Known Example of a Monotone Continuous Function, Amer. Math. Monthly 36 (1929), no. 5, 255–264. MR 1521732, DOI https://doi.org/10.2307/2298506
  • B. Jessen, Bidrag til Integralteorien for Funktioner af uendelig mange Variable. Copenhagen, 1930. ---Eine Integrationstheorie für Funktionen unendlich vieler Veränderlichen, mit Anwendung auf das Werteverteilungsproblem für fastperiodische Funktionen, insbesondere für die Riemannsche Zetafunktion. Verhandlungen des Internationalen Mathematikerkongresses, Zürich, 1932, vol. 2, pp. 135-136, and Matematisk Tidsskrift B, 1932, pp. 59-65.
  • Börge Jessen, Über die Nullstellen einer analytischen fastperiodischen Funktion. Eine Verallgemeinerung der Jensenschen Formel, Math. Ann. 108 (1933), no. 1, 485–516 (German). MR 1512861, DOI https://doi.org/10.1007/BF01452849
  • ---A note on distribution functions. Journal of the London Mathematical Society, vol. 8 (1933), pp. 247-250.
  • B. Jessen, The theory of integration in a space of an infinite number of dimensions, Acta Math. 63 (1934), no. 1, 249–323. MR 1555395, DOI https://doi.org/10.1007/BF02547355
  • ---Some analytical problems relating to probability, Journal of Mathematics and Physics, vol. 14 (1935), pp. 24-27. A. Khintchine and A. Kolmogoroff, Über Konvergenz von Reihen, deren Glieder durch den Zufall bestimmt werden. Recueil de la Société Mathématique de Moscou, vol. 32 (1925), pp. 668-677. A. Kolmogoroff, Über die Summen durch den Zufall bestimmter zufälliger Grössen. Mathematische Annalen, vol. 99 (1928), pp. 309-319, vol. 102 (1930), pp. 484-488. E. Landau, Vorlesungen über Zahlentheorie, vol. 2. Leipzig, 1927. P. Lévy, Calcul des Probabilités. Paris, 1925. ---Sur les séries dont les termes sont des variables éventuelles indépendentes. Studia Mathematica, vol. 3 (1931), pp. 119-155.
  • Rudolf Lüneburg, Das Problem der Irrfahrt ohne Richtungsbeschränkung und die Randwertaufgabe der Potentialtheorie, Math. Ann. 104 (1931), no. 1, 700–738 (German). MR 1512694, DOI https://doi.org/10.1007/BF01457965
  • D. Menchoff, Sur l’unicité du développement trigonométrique. Comptes Rendus, vol. 163 (1916), pp. 433-436. R. E. A. C. Paley and A. Zygmund, On some series of functions. Proceedings of the Cambridge Philosophical Society, vol. 26 (1930), pp. 337-357 and 458-474, vol. 28 (1932), pp. 190-205. J. Radon, Theorie und Anwendung der absolut additiven Mengenfunktionen. Wiener Sitzungsberichte, vol. 122 (1913), pp. 1295-1438. Lord Rayleigh, On the problem of random vibrations, and of random flights in one, two or three dimensions. Philosophical Magazine, (6), vol. 37 (1919), pp. 321-347. I. J. Schoenberg, On infinite convolutions and arithmetical functions. To appear in these Transactions.
  • Hermann Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), no. 3, 313–352 (German). MR 1511862, DOI https://doi.org/10.1007/BF01475864
  • Aurel Wintner, Über den Konvergenzbegriff der mathematischen Statistik, Math. Z. 28 (1928), no. 1, 476–480 (German). MR 1544972, DOI https://doi.org/10.1007/BF01181178
  • ---Spektraltheorie der unendlichen Matrizen. Leipzig, 1929.
  • Aurel Wintner, Diophantische Approximationen und Hermitesche Matrizen, Math. Z. 30 (1929), no. 1, 290–319 (German). MR 1545061, DOI https://doi.org/10.1007/BF01187770
  • Aurel Wintner, On the Asymptotic Repartition of the Values of Real Almost Periodic Functions, Amer. J. Math. 54 (1932), no. 2, 339–345. MR 1506899, DOI https://doi.org/10.2307/2370998
  • ---On an application of diophantine approximations to the repartition problems of dynamics. Journal of the London Mathematical Society, vol. 7 (1932), pp. 242-246.
  • Aurel Wintner, Über die statistische Unabhängigkeit der asymptotischen Verteilungsfunktionen inkommensurabler Partialschwingungen, Math. Z. 36 (1933), no. 1, 618–629 (German). MR 1545359, DOI https://doi.org/10.1007/BF01188637
  • Aurel Wintner, Upon a Statistical Method in the Theory of Diophantine Approximations, Amer. J. Math. 55 (1933), no. 1-4, 309–331. MR 1506967, DOI https://doi.org/10.2307/2371133
  • Aurel Wintner, A Note on the Non-Differentiable Function of Weierstrass, Amer. J. Math. 55 (1933), no. 1-4, 603–605. MR 1506987, DOI https://doi.org/10.2307/2371153
  • Aurel Wintner, On the Addition of Independent Distributions, Amer. J. Math. 56 (1934), no. 1-4, 8–16. MR 1506997, DOI https://doi.org/10.2307/2370907
  • Aurel Wintner, On the Asymptotic Differential Distribution of Almost-Periodic and Related Functions, Amer. J. Math. 56 (1934), no. 1-4, 401–406. MR 1507032, DOI https://doi.org/10.2307/2370944
  • Aurel Wintner, On Analytic Convolutions of Bernoulli Distributions, Amer. J. Math. 56 (1934), no. 1-4, 659–663. MR 1507049, DOI https://doi.org/10.2307/2370961
  • Aurel Wintner, On symmetric Bernoulli convolutions, Bull. Amer. Math. Soc. 41 (1935), no. 2, 137–138. MR 1563036, DOI https://doi.org/10.1090/S0002-9904-1935-06035-5

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11M06, 11K65

Retrieve articles in all journals with MSC: 11M06, 11K65


Additional Information

Article copyright: © Copyright 1935 American Mathematical Society